MAUDE Adverse Event Report: PARAGON28, INC. APEX 3D TOTAL ANKLE REPLACEMENT SYSTEM; PROSTHESIS, ANKLE

PARAGON28, INC. APEX 3D TOTAL ANKLE REPLACEMENT SYSTEM; PROSTHESIS, ANKLE
Model Number P10-310-I207-S
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Cellulitis (1768); Erythema (1840); Bone Fracture(s) (1870); Necrosis (1971); Pain (1994); Fluid Discharge (2686); Osteomyelitis (4533); Skin Infection (4544); Medical device site infection (4845); Wound Odor (4866)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), this is initial report.Images received were reviewed and clinical detected a small amount of subcutaneous gas in the anterior ankle wound.The dhr was reviewed.There were no nonconformances or temporary deviations associated with this failure on this lot.All characteristics inspected upon initial receipt were found conforming to specifications.There are no indications of manufacturing issues which would have contributed to this event.
 
Event or Problem Description
The patient presented osteomyelitis with cellulitis and ankle pain on the right ankle including redness and scabbing of incision.Revision surgery took place to remove the implant and the hospital discarded the implant.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a5, b2, b5, b4, b5, b7, d2a, d4(udi), d5, d10, e1, e2, e3, g1, g3, g6, h2, h6, h10.D10: p10-100-br3l-s, tibia arc rt sz 3 lg 3dp strl, lot 260f3332312.P10-251-tlr2-s, talus flat rt sz 2 tps strl, lot 260f0082412.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that approximately 5 months post implantation of a right total ankle arthroplasty, the patient developed wound dehiscence, erythema, and drainage, and was admitted for osteomyelitis with secondary cellulitis, exposed tendon with odor, and pain.Patient underwent an i&d to bone and necrotic tissue, and completed a tendon transfer and wound closure.Intra-op cultures were positive for prevotella and the poly was exchanged without complication.Attempts have been made and all available information has been provided.

Brand Name
APEX 3D TOTAL ANKLE REPLACEMENT SYSTEM
Common Device Name
PROSTHESIS, ANKLE
Manufacturer (Section D)
PARAGON28, INC.
14445 grasslands drive
englewood CO 80112
Manufacturer (Section G)
PARAGON 28
14445 grasslands dr.
englewood CO 80112
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23300686
Report Number3008650117-2025-00004
Device Sequence Number10037401
Product Code HSN
UDI-Device Identifier00889795072238
UDI-Public(01)00889795072238(10)2608191203
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K192994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberP10-310-I207-S
Device Catalogue NumberP10-310-I207-S
Device Lot Number2608191203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite